The home health nurse visits an elderly female client who had a brain attack three months ago and is now able to ambulate with the assistance of a quad cane. Which assessment finding has the greatest implications for this client’s care? The husband, who is the caregiver, begins to weep when the nurse asks how he is doing. The client tells the nurse that she does not have much of an appetite today. The nurse notes that there are numerous scatter rugs throughout the house. Correct The client’s pulse rate is 10 beats higher than it was at the last visit one week ago. Scatter rugs (C) pose a safety hazard because the client can trip on them when ambulating, so this finding has the greatest significance in planning this client’s care. Psychological support of the caregiver (A) is a less acute need than that of client safety. The nurse needs to obtain more information about (B), but this is not a safety issue. (D) is not a significant increase, and additional assessment might provide information about the reason for the increase (anxiety, exercise, etc.). The nurse is digitally removing a fecal impaction for a client. The nurse should stop the procedure and take corrective action if which client reaction is noted? Temperature increases from 98.8° to 99.0° F. Pulse rate decreases from 78 to 52 beats/min. Correct Respiratory rate increases from 16 to 24 breaths/min. Blood pressure increases from 110/84 to 118/88 mm/Hg. Parasympathetic reaction can occur as a result of digital stimulation of the anal sphincter, which should be stopped if the client experiences a vagal response, such as bradycardia (B). (A, C, and D) do not warrant stopping the procedure. The nurse is providing passive range of motion (ROM) exercises to the hip and knee for a client who is unconscious. After supporting the client’s knee with one hand, what action should the nurse take next? Raise the bed to a comfortable working level. Bend the client’s knee. Move the knee toward the chest as far as it will go. Cradle the client’s heel. Correct Passive ROM exercise for the hip and knee is provided by supporting the joints of the knee and ankle (D) and gently moving the limb in a slow, smooth, firm but gentle manner. (A) should be done before the exercises are begun to prevent injury to the nurse and client. (B) is carried out after both joints are supported. After the knee is bent, then the knee is moved toward the chest to the point of resistance (C) two or three times. A client who has moderate, persistent, chronic neuropathic pain due to diabetic neuropathy takes gabapentin (Neurontin) and ibuprofen (Motrin, Advil) daily. If Step 2 of the World Health Organization (WHO) pain relief ladder is prescribed, which drug protocol should be implemented? Continue gabapentin. Correct Discontinue ibuprofen. Add aspirin to the protocol. Add oral methadone to the protocol. Based on the WHO pain relief ladder, adjunct medications, such as gabapentin (Neurontin), an antiseizure medication, may be used at any step for anxiety and pain management, so (A) should be implemented. Nonopiod analgesics, such as ibuprofen (A) and aspirin (C) are Step 1 drugs. Step 2 and 3 include opioid narcotics (D), and to maintain freedom from pain, drugs should be given around the clock rather than by the client s PRN requests.
To clarify, this is not a TEXTBOOK!
This is a Test Bank (Study Questions) to help you better prepare for your exams.
Download this complete Test Bank in minutes, will have you on the road to academic excellence. No delay, download this simple and easy-to-learn digital PDF version study guide tool and personalize your study schedule to save time and help you study better.
All Chapters Included, Original Test Bank
- Satisfaction Guaranteed
- No Hassle Refunds
- Secure Payments